|Tired of it all! (chemotherapy for lymphoma)
Mar 2, 2001
I'm just getting ready for my second CHOP for Non-Hodgkins Lymphoma and have suddenly started becoming very fatigued around 1:00 p.m. It's like I hit a big wall. Can this be a result of the treatment? Are there other things I need to be checking out? Can I expect CHOP to wipe me out? Something needs to change. Thanks for your response.
Response from Dr. Dezube
Although some fatigue from chemotherapy is to be expected, the degree of chemotherapy you are experiencing is a bit out of the ordinary. I would need to know several things to be able to help you more, but here are some ideas: 1) What is your white count? How low does it go with chemotherapy? If it goes too low for too long a period,then this can cause fatigue. The treatment for this would be G-CSF.
2) What is your red count? How low does it go? You will feel fatigued if your hematocrit (a measure of your red count) gets too much below the level of 30. Although there's no firm guideline as to the point at which a low hematocrit should be treated, I usually aim to keep my patients' hematocrits above 28 or 29. The treatment for anemia is either red cell transfusions or erythropoietin (Procrit or Epogen)
3) What's your testosterone level (both free testosterone and total testosterone)? Many, many of my patients use testosterone supplements. Testosterone helps with energy level, lean body mass, and sex drive. The best forms of supplements are either the gel or the injectable form.
4) In addition to the above three, there are many other causes for fatigue. Discuss your fatigue with your health care provider. There are also many ways to "conserve energy". Take short naps (no more than 1 hour) as needed. Do the more mind-boggling tasks when you are most alert. See that you get a good night's sleep even if you need to take a sleeper to get you this good night's sleep. Good luck. BD.
HIV negative, but AIDS related cancer
HELP: small lymph node in neck.................................
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.